A 33-year-old female asked:
What are the health risks when vit d is only 4.9ng in the body?can it cause joint swelling, acne outburst and weight gain? what's the treatment?
1 doctor answer • 1 doctor weighed in
Dr. Rebecca Gliksmananswered
Internal Medicine 40 years experience
Low Vit D: A level of 4 ng is very low. Would go for supplementation consider and discuss with MD 1000-2000 mg Vit D a day. See if your symptoms resolve. For the joint swelling would follow up this week with doctor /urgent care to assess if it is autoimmune or other pathology.
Created for people with ongoing healthcare needs but benefits everyone.
3.5k viewsAnswered >2 years ago
Last updated Feb 3, 2018
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.